Alert archive / New York / Frost Advisories in 2011
Frost Advisory 4, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 22, 2011, 4:00 AM EDT for Orange County, Putnam County, New York; Greater Bridgeport Planning Region, Connecticut. It took effect at Oct 23, 2011, 3:00 AM EDT. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 4:00 AM EDT (08:00 UTC)
- In effect from
- Oct 23, 2011, 3:00 AM EDT
- Expired
- Oct 23, 2011, 3:47 AM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWUS71 KOKX 220800 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 400 AM EDT SAT OCT 22 2011 ...FROST ADVISORY TONIGHT INTO SUNDAY MORNING... CTZ005-NYZ067-068-222200- /O.NEW.KOKX.FR.Y.0004.111023T0700Z-111023T1300Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 400 AM EDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * LOCATIONS...ORANGE...PUTNAM...AND NORTHERN FAIRFIELD COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...OVERNIGHT LOWS IN THE MID 30S. * TIMING...FROST POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
491 WWUS71 KOKX 221915 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 PM EDT SAT OCT 22 2011 ...FROST ADVISORY TONIGHT INTO SUNDAY MORNING... CTZ005-NYZ067-068-231000- /O.CON.KOKX.FR.Y.0004.111023T0700Z-111023T1300Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 315 PM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * LOCATIONS...ORANGE...PUTNAM...AND NORTHERN FAIRFIELD COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...OVERNIGHT LOWS IN THE MID 30S. * TIMING...FROST POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
567 WWUS71 KOKX 230747 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 AM EDT SUN OCT 23 2011 ...FROST ADVISORY CANCELLED... CTZ005-NYZ067-068-230900- /O.CAN.KOKX.FR.Y.0004.000000T0000Z-111023T1300Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 347 AM EDT SUN OCT 23 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES THROUGH 9AM THIS MORNING WILL REMAIN ABOVE THE UPPER 30S. FROST IS THEREFORE NO LONGER EXPECTED TO FORM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:56 AM EDT, 4 minutes earlier.
Area forecast discussion, Oct 22, 3:56 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
356 AM EDT SAT OCT 22 2011
.SYNOPSIS...
HIGH PRESSURE REMAINS ACROSS THE REGION THIS WEEKEND. A COLD FRONT
APPROACHES FROM THE WEST ON MONDAY AND PASSES THROUGH MONDAY NIGHT.
HIGH PRESSURE RETURNS ON TUESDAY. ANOTHER COLD FRONT PASSES THROUGH
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. LOW PRESSURE MAY THEN
AFFECT THE REGION LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE AT THE SURFACE TODAY WITH CYCLONIC FLOW ALOFT AND A
MID LEVEL SHORTWAVE PASSING THROUGH THIS AFTERNOON. THERE SHOULD BE
ENOUGH MOISTURE FOR SOME CLOUD COVER WITH THE AVAILABLE LIFT...BUT
NO RAINFALL EXPECTED. MAV/NAM MOS IS SIMILAR FOR TEMPERATURES...A
BLEND WAS USED FOR HIGHS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE REMAINS OVER THE AREA. MODELS SHOWING THE COLUMN
DRYING OUT FURTHER...ALTHOUGH GFS IMPLIES SOME CIRRUS STREAMING IN
VERY LATE. OVERALL...LITTLE IF ANY CLOUDS EXPECTED TONIGHT.
THIS...COUPLED WITH LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL
COOLING. GUIDANCE BRINGS INTERIOR SECTIONS DOWN INTO THE MID 30S.
NOT THINKING THAT POTENTIAL LATE NIGHT CIRRUS WOULD AFFECT
TEMPERATURES SIGNIFICANTLY. SO WITH DEWPOINT DEPRESSIONS SMALL
ENOUGH...WILL GO WITH A FROST ADVISORY FOR ORANGE...PUTNAM...AND
NORTHERN FAIRFIELD COUNTIES. PATCHY FROST POSSIBLE FOR SOME OF THE
OTHER INTERIOR ZONES AND IN THE PINE BARRENS REGION.
THE AREA REMAINS UNDER A HIGH PRESSURE RIDGE ON SUNDAY WITH PLENTY
OF SUNSHINE EXPECTED. TEMPERATURES ALOFT RISE...SO SUNDAY SHOULD BE
THE WARMER OF THE TWO WEEKEND DAYS...BUT NOT BY MUCH. A MAV/MOS
BLEND REFLECTS THIS. GOOD RADIATIONAL COOLING CONDITIONS ONCE AGAIN
SUNDAY NIGHT...BUT WITH A WEAK SW FLOW AND AN OVERALL WARMER
BOUNDARY LAYER...TEMPERATURES ACROSS THE AREA SHOULD NOT POSE A
THREAT OF FROST FORMATION.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE LONGWAVE PATTERN ALOFT AMPLIFIES ON MONDAY WITH A TROUGH AXIS
PASSING THROUGH MONDAY NIGHT. THIS WILL HELP SEND A COLD FRONT
THROUGH DURING MONDAY NIGHT. THERE APPEARS TO BE ENOUGH MOISTURE FOR
INCREASING CLOUDS THROUGH MONDAY...WITH THE MOISTURE DEEP ENOUGH FOR
AT LEAST A SLIGHT CHANCE OF A SHOWER MONDAY AFTERNOON AND NIGHT IN
ASSOCIATION WITH THE WITH THE PASSAGE OF THE COLD FRONT MONDAY NIGHT.
RIDGING AT THE SURFACE AND ALOFT BRINGS DRY WEATHER FOR
TUESDAY...THEN MODELS CONTINUE TO SHOW AN AREA OF LOW PRESSURE
PASSING OVER OR NORTH OF THE FORECAST AREA DURING THE WEDNESDAY
AFTERNOON OR NIGHT TIME FRAME. THE LOW AND/OR ITS TRAILING COLD
FRONT WILL BRING A THREAT OF SHOWERS DURING THIS PERIOD.
THE POTENTIAL FOR MORE UNSETTLED WEATHER EXISTS FOR THE END OF THE
LONG TERM FORECAST. LONG RANGE MODELS ARE POINTING TO LONGWAVE
AMPLIFICATION ALOFT DURING THIS PERIOD...WITH A SHORTWAVE HELPING TO
SHARPEN A TROUGH AS IT ENTERS THE LOWER-MISSISSIPPI AND TENNESSEE
VALLEYS. THIS WOULD THEN HELP CYCLOGENESIS SOMEWHERE IN THE
SOUTHEAST...AND BRING CHANCES OF PRECIPITATION THURSDAY THROUGH
FRIDAY AS IT TRACKS CLOSER TO THE REGION. BEST OVERALL CHANCES OF
RAIN WOULD BE ON FRIDAY.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR THROUGH THE FORECAST PERIOD. WESTERLY WINDS WILL BE UNDER
10 KT OVERNIGHT...THEN INCREASE DURING THE DAY TO AROUND 10
KT...ESPECIALLY AT THE NYC AREA TERMINALS. BY LATE IN THE DAY
THERE IS A CHANCE WINDS WILL BE MORE FROM THE NORTHWEST...RIGHT
AROUND 310. WINDS WILL SUBSIDE AND POSSIBLY BECOME LIGHT AND
VARIABLE LATE TONIGHT.
OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
SATURDAY NIGHT-MONDAY...VFR.
MONDAY NIGHT...LOW CHANCE OF SUB-VFR IN ANY -SHRA.
TUESDAY-TUESDAY NIGHT...VFR.
WEDNESDAY...LOW CHANCE OF SUB-VFR IN ANY -SHRA.
&&
.MARINE...
HIGH PRESSURE CONTINUES TO BUILD TOWARD THE FORECAST WATERS FROM THE
SOUTHWEST WHILE LOW PRESSURE OVER THE CANADIAN MARITIME MOVES TO THE
NORTHEAST. WIND GUSTS ACROSS THE FORECAST OCEAN WATERS HAVE FALLEN
BELOW 25 KT. HOWEVER...SEAS ON THE OUTER WATERS EAST OF MORICHES
INLET REMAIN AROUND 5 FT. WITH A WESTERLY FLOW SEAS ARE EXPECTED TO
SUBSIDE BELOW 5 FT BY LATE THIS MORNING...SO A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDDAY.
HIGH PRESSURE WILL REMAIN OVER THE WATERS INTO SUNDAY NIGHT...THEN
MOVE OFF SHORE MONDAY AS A COLD FRONT APPROACHES FROM THE WEST.
WINDS AND SEAS WILL REMAIN BELOW ADVISORY LEVELS UNTIL LATE MONDAY
AS SOUTHERLY WINDS...AND SEAS...INCREASE AHEAD OF THE COLD FRONT.
SMALL CRAFT WIND GUSTS WILL BE LIKELY BEHIND THE FRONT LATE MONDAY
NIGHT INTO EARLY TUESDAY. CONDITIONS WILL IMPROVE LATER TUESDAY
THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS FROM THE WEST.
&&
.HYDROLOGY...
DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. ONLY LIGHT AMOUNTS
OF RAINFALL EXPECTED IN ANY SHOWERS THAT OCCUR MONDAY
AFTERNOON/NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 3 AM TO 9 AM EDT SUNDAY FOR CTZ005.
NY...FROST ADVISORY FROM 3 AM TO 9 AM EDT SUNDAY FOR NYZ067-068.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TODAY
FOR ANZ350.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...MET
MARINE...MET
HYDROLOGY...JCHazardous weather outlook, Oct 22, 3:50 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 350 AM EDT SAT OCT 22 2011 ANZ330-335-338-340-345-350-353-355-CTZ006>012-NJZ002-004-006-103>108- NYZ069>075-078>081-176>179-231000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 350 AM EDT SAT OCT 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NYZ067-068-231000- NORTHERN FAIRFIELD-ORANGE-PUTNAM- 350 AM EDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 4:01 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 8 hr |
Nearby
Frost Advisories in New York, 2011Frost Advisories in Connecticut, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.